Bilateral cystoid macular edema misdiagnosed as pars planitis in a patient on sertraline therapy

0Citations
Citations of this article
6Readers
Mendeley users who have this article in their library.

Abstract

Purpose: To describe the presentation, clinical course and management of a patient with bilateral maculopathy associated with sertraline. Observations: We report a rare case of bilateral cystoid macular edema and subretinal fluid in a 78-year-old Asian Indian female who was on chronic sertraline therapy. The patient was initially misdiagnosed as intermediate uveitis and started on oral corticosteroids. However, multimodal imaging with fluorescein angiography and optical coherence tomography ruled out ocular inflammation. There was symmetrical bilateral macular involvement and changes on macular electroretinography, which provided clues to the diagnosis of toxic maculopathy. After cessation of sertraline therapy, the retinal pathology reversed with improvement in visual acuity. Conclusions and Importance: Development of cystoid macular edema due to sertraline is a very rare adverse event and must be considered by psychiatrists and ophthalmologists. Our case demonstrates this rare toxicity along with its imaging features, and reversal on cessation of sertraline therapy.

Cite

CITATION STYLE

APA

Agarwal, A., Aggarwal, K., Kumar, A., & Gupta, V. (2018). Bilateral cystoid macular edema misdiagnosed as pars planitis in a patient on sertraline therapy. American Journal of Ophthalmology Case Reports, 11, 135–138. https://doi.org/10.1016/j.ajoc.2018.06.021

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free